MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Codes No Device Output (1435); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.A review of the system logs confirmed the suspected illuminator.Functional testing reproduced the customer reported issue and investigation of the system found a defective illuminator.The fse replaced the illuminator to resolve the issue.The system was tested and verified as ready for use.Isi received the part involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed and replicated the reported complaint.Fa installed the illuminator in an in-house printed circuit assembly (pca) system and confirmed the reported issue.The illuminator was tested and displayed a recoverable error 297.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy procedure, the system displayed non-recoverable error 297.It was noted that the illuminator light emitting diode (led) indicator was not illuminated.The customer then received phone assistance from an intuitive surgical, inc.(isi) technical support engineer (tse).A review of the site's system logs confirmed the occurrence of the non-recoverable error 297 and recoverable error 48238.The customer was instructed to disconnect the communication cable between the illuminator and the dual camera ccu (doco) and perform a power-cycle.Once the system powered back on, the customer recovered from the error fault.Following this, an external laparoscopic illuminator was connected to continue the procedure.No further issue was observed.The procedure was completed as planned with no reported patient harm, injury, or adverse outcome.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16971837
Report Number2955842-2023-14316
Device Sequence Number6499614
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue Number380690
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale